Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 15, 2012, 3:01 PM EDT for Glynn County, Georgia. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2012, 3:01 PM EDT (19:01 UTC)
- Expired
- May 15, 2012, 3:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 92 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 3:10 PM EDT | HAIL 0.75 | 15 Nnw Brunswick, GA | DIME SIZE HAIL REPORTED IN NORTHERN GLYNN COUNTY. TIME IS ESTIMATED BASED ON RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 862 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
235
WUUS52 KJAX 151901
SVRJAX
GAC127-151945-
/O.NEW.KJAX.SV.W.0061.120515T1901Z-120515T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GLYNN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 345 PM EDT
* AT 301 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR THALMANN...OR 8 MILES NORTHWEST OF DOCK JUNCTION...AND
MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EVERETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3114 8164 3128 8174 3144 8164 3145 8162
3136 8152 3134 8144 3127 8139
TIME...MOT...LOC 1901Z 234DEG 17KT 3127 8162
$$
STRUBLE1 follow-up statement
523
WWUS52 KJAX 151913
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
313 PM EDT TUE MAY 15 2012
GAC127-151945-
/O.CON.KJAX.SV.W.0061.000000T0000Z-120515T1945Z/
GLYNN GA-
313 PM EDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHERN GLYNN COUNTY...
AT 313 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EVERETT...OR 10 MILES NORTHWEST OF DOCK JUNCTION...MOVING NORTHEAST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOYS
ESTATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3121 8156 3129 8170 3144 8164 3145 8162
3136 8152 3134 8144 3127 8139
TIME...MOT...LOC 1913Z 234DEG 17KT 3133 8159
$$
STRUBLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:38 PM EDT, 23 minutes earlier.
Area forecast discussion, May 15, 2:38 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 238 PM EDT TUE MAY 15 2012 ...STRONG STORMS POSSIBLE ACROSS NE FLORIDA... .SHORT TERM... GREATER INSTABILITY TODAY HAS ALLOWED STORMS TO FIRE EARLIER THAN PREVIOUS DAYS. SOME OF STORMS ARE ALREADY EXHIBITING SEVERE POTENTIAL. STORMS ARE ALIGNED WITH A THETA-E RIDGE FROM ALACHUA TO DUVAL AND CAMDEN COUNTIES. SATELLITE SHOWS A SHORTWAVE TROUGH OVER THIS AREA. ANOTHER SHORTWAVE OVER THE FL PANHANDLE SHOULD ROTATE EASTWARD LATER THIS AFTN INTO THE EVENING BRINGING ANOTHER ROUND OF CONVECTION SIMILAR TO YESTERDAY. WILL KEEP LIKELY POPS ALONG EASTERN ZONES OF NE FL PAST 8 PM. PATCHY FOG IS PSBL AGAIN TONIGHT ALTHOUGH WATER VAPOR SHOWS CONSIDERABLE HIGH CLOUDINESS ADVECTING TOWARD FL AND NOT EXPECTING AS MUCH DENSE FOG AS OCCURRED LAST NIGHT ACRS SE GA. MIN TEMPS WILL BE IN THE 60S. WEDNESDAY AND THURSDAY... A SHORTWAVE TROUGH CURRENTLY ROTATING ACROSS TEXAS WILL DE-AMPLIFY AS IT CROSSES OUR REGION ON THURSDAY. A MODERATE TO STRONG SOUTHWEST FLOW ALOFT AHEAD OF THIS FEATURE WILL CONTINUE TO ADVECT AMPLE MOISTURE INTO OUR REGION. A SURFACE TROUGH/FRONTAL BOUNDARY...POSITIONED WEST OF OUR REGION ALONG WITH ACTIVE MESOSCALE BOUNDARIES SUCH AS SEA BREEZES WILL SUPPORT AT LEAST SCATTERED SHOWERS/STORMS. AN INITIALLY WEAK SURFACE PRESSURE PATTERN AND SLIGHTLY LESS CLOUD COVER WILL ALLOW TEMPERATURES TO RISE INTO THE UPPER 80S FOR INTERIOR SECTIONS...AND MID 80S ALONG THE COAST. .LONG TERM /FRIDAY THROUGH TUESDAY/... UNSETTLED WEATHER PATTERN IS EXPECTED TO CONTINUE ALBEIT WITH A FEW CHANGES EARLY NEXT WEEK. HIGH PRESSURE RIDGE WILL BEGIN BUILDING SWD ALONG THE ERN SEABOARD FROM NEW ENGLAND TOWARD THE ERN GULF COAST. CYCLOGENESIS NOW APPEARS WELL EAST OF THE OUTER BANKS. THUS THE PRESSURE GRADIENT TIGHTENS CONSIDERABLY AND NE TO EAST WINDS SET UP OVER THE FORECAST AREA. EXPECT BREEZY TO WINDY CONDITIONS FRIDAY THROUGH SUNDAY...WITH PERIODS OF SHOWERS MOVING ONSHORE. MODELS VARY AS TO WHETHER A MID LEVEL CUTOFF LOW FORMS NEAR THE LOCAL AREA. IF IT DOES...THEN RAIN CHANCES WOULD LIKELY INCREASE FOR THE WEEKEND. WILL KEEP LOW END POPS FOR NOW AND ADJUST AS THE SCENARIO UNFOLDS. THE UNSETTLED PATTERN CONTINUES MONDAY WITH THE POSSIBILITY OF AN INVERTED COASTAL TROUGH DEVELOPING. TEMPERATURES WILL BE NEAR CLIMO WITH LESS DIURNAL VARIATION NEAR THE COAST DUE TO ONSHORE FLOW. && .AVIATION... THUNDERSTORMS EXPECTED TO CONTINUE INTO THE EVENING HOURS AND HAVE VCTS UNTIL APPROX 02Z. HAVE TIMED TEMP0 FOR TSRA AND GUSTY WINDS THIS AFTN ACCORDING TO WHEN EXPECTED AT EACH TERMINAL. HAVE MVFR IN FOG LATE TONIGHT WITH EXCEPTIONN OF SSI. && .MARINE... TROUGH TO THE WEST WILL PUSH THROUGH THURSDAY NIGHT. WINDS AND SEAS WILL INCREASE FRIDAY WITH A DEVELOPING NE FLOW AND SCA CONDITIONS ARE ANTICIPATED OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AMG 64 86 62 88 / 50 40 40 50 SSI 69 83 69 81 / 40 40 40 40 JAX 65 87 65 86 / 50 50 50 50 SGJ 68 83 68 82 / 50 60 50 50 GNV 65 87 63 87 / 40 70 50 60 OCF 66 87 65 87 / 40 70 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/ENYEDI
Hazardous weather outlook, May 15, 8:39 AM EDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 839 AM EDT TUE MAY 15 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-161000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 839 AM EDT TUE MAY 15 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. ...SLIGHT RISK FOR STRONG TO SEVERE STORMS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA THROUGH THE EVENING... .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING. STORMS WILL MOVE NORTHEAST WITH MOST ACTIVITY OCCURRING ALONG THE ATLANTIC COAST. LOCALLY STRONG WIND GUSTS...HAIL AND HEAVY RAINFALL CAN BE EXPECTED WITH THE STRONGEST STORMS. STORM MOTION WILL BE EAST TO NORTHEAST AROUND 20 MPH. THUNDERSTORM ACTIVITY WILL DIMINISH TO JUST ISOLATED COVERAGE BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF AT LEAST SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THURSDAY. THE MAIN CONCERNS WILL BE GUSTY WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED LATER TODAY INTO THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS/ABE/MKT
In the hours before
Special weather statement, May 15, 2:38 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
238 PM EDT TUE MAY 15 2012
GAZ136-152>154-165-151930-
BRANTLEY-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-WAYNE-
238 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WAYNE...NORTHEASTERN BRANTLEY...NORTHERN CAMDEN...GLYNN AND EXTREME
SOUTHERN MCINTOSH COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT...
AT 238 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTH OF WAYNESVILLE...OR 13 MILES
EAST OF NAHUNTA...MOVING NORTHEAST AT 20 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAVERLY...WAYNESVILLE...
DOCK JUNCTION...THALMANN...BOYS ESTATE...EVERETT AND MOUNT PLEASANT
THROUGH 330 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3103 8172 3117 8188 3151 8166 3148 8161
3145 8162 3136 8152 3134 8144 3128 8139
TIME...MOT...LOC 1838Z 208DEG 18KT 3118 8177
ENYEDILocal storm report, May 15, 2:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND GST JACKSONVILLE BEACH 30.28N 81.39W
05/15/2012 E0 MPH DUVAL FL ASOS
NOLF WHITEHOUSE FIELD ASOS PK WND 22043/1823
&&
AWALKERSpecial weather statement, May 15, 2:43 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT TUE MAY 15 2012
FLZ032-033-037-038-151945-
CLAY-FLAGLER-PUTNAM-ST. JOHNS-
243 PM EDT TUE MAY 15 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CLAY...NORTHERN PUTNAM...ST. JOHNS AND NORTHWESTERN FLAGLER COUNTIES
FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345
PM EDT...
AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM PUTNAM HALL TO
JOHNSON...MOVING NORTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND PUTNAM HALL...JOHNSON...INTERLACHEN...
FLORAHOME...HOLLISTER...MANNVILLE...CARRAWAY...PALATKA...SAN MATEO
AND EAST PALATKA THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2954 8203 2980 8200 3013 8134 2994 8129
2988 8126 2977 8125 2963 8119
TIME...MOT...LOC 1843Z 240DEG 27KT 2978 8191 2961 8191
ENYEDILocal storm report, May 15, 2:49 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL JACKSONVILLE INTL ARPT 30.48N 81.71W
05/15/2012 E0.25 INCH DUVAL FL OFFICIAL NWS OBS
PEA SIZE HAIL REPORTED BY OFFICAL OBSERVER
&&
AWALKERLocal storm report, May 15, 2:51 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
251 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 4 W NORMANDY 30.30N 81.82W
05/15/2012 E0.25 INCH DUVAL FL COCORAHS
ALSO REPORTED 1 INCH OF RAIN IN LAST 35 MINS
&&
LSTRUBLELocal storm report, May 15, 3:00 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 9 NE DOWNTOWN JACKSONVI 30.42N 81.55W
05/15/2012 E0.25 INCH DUVAL FL EMERGENCY MNGR
PEA SIZED TO SLIGHTLY LARGER HAIL REPORTED AT JEA
NORTHSIDE GENERATING STATION ON HECKSCHER DRIVE.
&&
MTRABERTThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 10:46 PM EDT | Special Weather Statement | JAX | Coffee | 44 min |
| May 15, 1:53 PM EDT | Special Weather Statement | JAX | Camden | 52 min |
| May 15, 2:38 PM EDT | Special Weather Statement | JAX | Glynn | 52 min |
| May 15, 3:55 PM EDT | Special Weather Statement | JAX | Charlton | 35 min |
| May 15, 4:16 PM EDT | Special Weather Statement | JAX | Camden | 44 min |
| May 15, 4:59 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 31 min |
| May 15, 5:18 PM EDT | Special Weather Statement | JAX | Wayne | 42 min |
| May 15, 5:44 PM EDT | Special Weather Statement | JAX | Atkinson | 46 min |
| May 15, 5:46 PM EDT | Special Weather Statement | JAX | Brantley | 44 min |
| May 15, 7:09 PM EDT | Special Weather Statement | JAX | Appling, Bacon | 36 min |
| May 15, 7:37 PM EDT | Special Weather Statement | JAX | Ware | 38 min |
| May 15, 7:47 PM EDT | Special Weather Statement | JAX | Appling | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.